Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Does amoxicillin and clavulanate with potassium cause hives?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5935 Questions
Yes. Does amoxicillin and clavulanate with potassium cause hives? I have the worst rash On my lower body. It's both big and small blotches. I have been taking this drug for a week the rash started a few days ago and it's gotten progressively worse. It has never happened to me before. Thanks.
Posted Thu, 26 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer: Drug Induced Urticaria Detailed Answer: Hi. Thanks for your Query on XXXXXXX Penicillin group of drugs (Amoxycillin) are one of the common causes of Drug induced Urticaria (Hives). Drug induced Urticaria is allergic in nature: Means your body already has antibodies against the drug. So whenever you take this drug, antibodies which are already present in your blood would bind to the Antigen (Drug), thus giving rise to drug reaction(Urticaria). I would advice that you stop taking this drug. Apply a cooling and soothing lotion. Various soothing and anti-pruritic agents like calamine + zinc oxide, menthol, camphor, pramoxine hydrochloride(topical antihistamine) are available in lotion form OTC. Intake of an oral antihistamine for 7-10 days like Cetrizine once OR twice daily (Morning and Evening) is also advisable If your rash is very troublesome and itchy, then you should visit the nearest emergency department, the doctor on duty might decide to administer I/V injection of a short acting steroid Like hydrocortisone acetate 100mg for rapid relief. Send me a picture of the rashes, if possible. If you need any further help let me know Take care regards Dr. kakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor